Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 63, NWS Milwaukee, WI

July 13, 2004Fond du Lac County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 13, 2004, 3:59 PM CDT for Fond du Lac County, Wisconsin. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2004, 3:59 PM CDT (20:59 UTC)
Expired
Jul 13, 2004, 4:45 PM CDT
In force
46 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Fond du Lac County, WI

The radar

The Green Bay radar (KGRB), 72 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:15 PM CDTHAIL 22 N North Fond Du Lac, WI2.00 INCH DIAMETER HAIL ESTIMATED BY PUBLIC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 3:05 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2004-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2004-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1324 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 132059
SVRMKX
WIC039-132145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CDT TUE JUL 13 2004

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL 445 PM CDT

* AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NORTH FOND DU
  LAC...OR ABOUT OVER NORTH FOND DU LAC...AND MOVING SOUTHEAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TAYCHEEDAH. AND 6 MILES SOUTHWEST OF PIPE BY 405 PM CDT.
  PEEBLES. AND JOHNSBURG BY 410 PM CDT.
  CALVARY BY 415 PM CDT.
  ST. CLOUD. AND SAINT CLOUD BY 420 PM CDT.
.

.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4400 8849 4387 8865 4366 8818 4388 8817

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:27 PM CDT, 32 minutes earlier.

Area forecast discussion, Jul 13, 3:27 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CDT TUE JUL 13 2004

.DISCUSSION...FORECAST FOCUS ON POTENTIAL FOR SEVERE STORMS
LATE THIS AFTERNOON AND EVENING.

HAVE BEEN WATCHING SEVERE WEATHER INDICES ALL DAY AND PARAMETERS
HAVE PEGGED FAIRLY HIGH FROM MID MORNING ON BUT LACK OF FORCING HAS
PRODUCED LITTLE CONECTION. HOWEVER IT NOW APPEARS THAT THE FORCING
FROM UPPER LOW TO OUR NORTH WITH SPIRAL BAND WITH VORT COMING
THROUGH CWA WILL BE OUR BEST BET FOR SEVERE. WITH SINKING MOVEMENT TO
THE SOUTHEAST THE EASTERN PORTION OF CWA IS THE MOST FAVORABLE AREA
FOR SEVERE WEATHER. WATCH WILL BE CANCELED EARLIER THAN 04Z ONCE OUR
WEATHER MOVES OUT OF CWA THIS EVE.

AS DRIER AND MORE STABLE AIR MOVES IN FROM THE WEST TONIGHT WILL END
CHANCE OF PRECIPITATION IN FORECAST WITH NORTHWEST FLOW PROVIDING
MORE PLEASANT WEATHER FOR NEXT 2 DAYS.

&&

.MKX...WATCHES/WARNINGS/ADVISORIES...NONE
Hazardous weather outlook, Jul 13, 4:41 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
441 AM CDT TUE JUL 13 2004

WIZ046-047-051-052-056>060-062>072-132100-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
441 AM CDT TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
INTO EARLY EVENING. WIDESPREAD DAMAGING THUNDERSTORM WINDS AND LARGE
HAIL ARE POSSIBLE. ISOLATED TORNADOS ARE ALSO POSSIBLE.

A COLD FRONT WILL TRACK ACROSS WISCONSIN TODAY...ACCOMPANIED BY A
STRONG UPPER AIR DISTURBANCE. VERY MOIST UNSTABLE CONDITIONS AHEAD
OF THE FRONT MAY TRIGGER SEVERE THUNDERSTORMS THIS AFTERNOON...AND
INTO THE EVENING HOURS. THE FRONT AND THUNDERSTORMS SHOULD EXIT
EASTERN WISCONSIN BY MID EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 4:05 PM CDTSpecial Marine WarningMKX85 min
Jul 13, 4:05 PM CDTSpecial Marine WarningMKX85 min
Jul 13, 4:44 PM CDTSpecial Marine WarningMKX61 min
Jul 13, 4:44 PM CDTSpecial Marine WarningMKX61 min
Jul 13, 4:50 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Sheboygan55 min
Jul 13, 5:30 PM CDTSpecial Marine WarningMKX90 min
Jul 13, 5:30 PM CDTSpecial Marine WarningMKX90 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.